This is page 1 of 1 (This thread has 19 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
suffering from bad heartburn *all* the time, and I am definately not pregnant ..........what could be the reason????
I have been suffering now since the summer hols, and it is getting me down. I cannot seem to take anything that works at easing it, and I am beginning to not want to eat.
the only thing I wondered is.....I take supplements and st.johns.wort. could they have anything to do with it, as I started them back in the summer. may be nothing to do with it, but I have been thinking lots today and that is the only thing that matches up.
My mum suffered from heartburn for years. When she finally went to the doctor she was told she had a hiatus hernia. It was years ago, I can't remember how it was treated, but she did not have to go into hospital for an operation, I'm pretty sure.
I had it, and eventually had an endoscopy: hiatus hernia it is. I take one Ranitidine tablet (same as two Zantac tablets) every evening before bed, hardly ever get a twinge. Do see your doctor, heartburn shouldn't go untreated for too long, can damage your oesophageal lining eventually!
Have you taken any ibuprophen? A prolonged bout of taking that for tooth ache irritated my stomach enough to give me awful acid that neede ranatadine to sort t out. One ofyour supplements might, stress can.
ok, thankyou both.....I think I will be paying docs a visit.
hopefully I haven;t left it too long, but I was just thinking it was 'one of those things', rather than something I should be wary of.
just had a read of the link, and then a couple of other sites, and they all say that having 'regurge' is also a symptom.....I have had that for years......I have to always take care of how I bend. I, again, have always thought it one of those things.....and just figured it was normal.
x-posts luckylady...........I do take ibruphen, and volterol too, altho not often now. I did a lot after my car accident tho last october......for quite a few months. I thought the risk tho was a stomach ulcer, and I don;t have those symptoms (I don;t think so at least). just heartburn constantly!
needmorecoffee you should push for an endoscopy, acid erodes the lining of the oesophugus where the acid refluxes back up (spelling?) can result in barretts oesophagus, and perhaps even pre cancerous cells due to the damage. isnt to be taken lightly!
as far as im aware its like a thin tube with a camera on the end and it goes up your nose and down the back of your throat so they can see down into where the part of the oesophagus that meets near the stomach and they will be able to see if youve had reflux and what damage it may or may not have caused.
The camera doesn't go up your nose. They put it straight down your throat after numbing it with a spray, which is horrible if you try to do it without sedation. I tried and had to get them to give me the injection. I suffered from heartburn for nearly ten years before I found out I had a hiatus hernia. Now I just take 1-2 nexium a day and it sorts it out. Needmorecoffee - your diet can also play a big part in getting hb but push for the endoscopy to rule everything else out too.
no docs today.....still have a poorly girl home (she suffers migraines and this week seems to have set one off), and going with her, altho ok, means I cannot speak freely as she hears half a story and comes back to the others and adds stuff she thinks she heard......you get the picture!
I will maybe wait a week tho actually.......the allergy doc yesterday said that she would write to my docs and tell them which tabs and eyedrops to prescribe (why she did not use hospital pharmacy I don;t quite know). anyhoo........in some ways it makes more sense to wait and do it all in one, rather than go twice IYGWIM.